Alert archive / Montana / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Great Falls, MT

July 30, 200618 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 30, 2006, 9:32 AM MDT for 18 counties in Montana. It took effect at Jul 30, 2006, 2:15 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2006, 9:32 AM MDT (15:32 UTC)
In effect from
Jul 30, 2006, 2:15 PM MDT
Expired
Jul 30, 2006, 10:00 PM MDT
In force
8 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 3.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2006-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2006-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 301532
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
932 AM MDT SUN JUL 30 2006

MTZ112>115-310400-
/O.NEW.KTFX.FW.W.0002.060730T2100Z-060731T0400Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
932 AM MDT SUN JUL 30 2006

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES 
ACROSS ALL OF NORTH CENTRAL MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING.

FIRE WEATHER ZONES INCLUDED IN THIS WATCH AND WARNING ARE:
112...113...114 AND 115.

WINDS WILL INCREASE AND BECOME GUSTY AS A COLD FRONT PASSES
THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED
WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ALONG
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AFTER 3 PM THIS
AFTERNOON AND CONTINUE THIS EVENING. SUSTAINED WINDS OF 15 TO 25
MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REST OF NORTH
CENTRAL MONTANA BY 6 PM THIS EVENING. RELATIVE HUMIDITIES THIS
AFTERNOON AND EVENING WILL RANGE FROM 15 TO 25 PERCENT. THE
COMBINATION OF STRONG AND GUSTY WINDS...AS WELL AS LOW RELATIVE
HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

SCHAUMANN
3 follow-up statements
000 
WWUS85 KTFX 301735
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1135 AM MDT SUN JUL 30 2006

MTZ116>118-310145-
/O.EXA.KTFX.FW.W.0002.060730T2100Z-060731T0400Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1135 AM MDT SUN JUL 30 2006

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. 

FIRE WEATHER ZONES INCLUDED IN THIS WATCH AND WARNING ARE: 116...
117...AND 118.

WINDS WILL INCREASE AND BECOME GUSTY AS A COLD FRONT PASSES
THROUGH THE AREA THIS AFTERNOON AND EVENING. SUSTAINED WEST WINDS
OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER CENTRAL
MONTANA THIS AFTERNOON AND CONTINUE INTO THE EVENING. RELATIVE
HUMIDITIES THIS AFTERNOON AND EVENING WILL RANGE IN THE TEENS.
THE COMBINATION OF STRONG AND GUSTY WINDS...AS WELL AS LOW
RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112>115-310145-
/O.CON.KTFX.FW.W.0002.060730T2100Z-060731T0400Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
1135 AM MDT SUN JUL 30 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. 

FIRE WEATHER ZONES INCLUDED IN THIS WATCH AND WARNING ARE: 112...
113...114 AND 115.

WINDS WILL INCREASE AND BECOME GUSTY AS A COLD FRONT PASSES
THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED
WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AFTER 3 PM
THIS AFTERNOON AND CONTINUE THIS EVENING. SUSTAINED WINDS OF
15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REST OF
NORTH CENTRAL MONTANA BY 6 PM THIS EVENING. RELATIVE HUMIDITIES
THIS AFTERNOON AND EVENING WILL RANGE FROM 15 TO 25 PERCENT. THE
COMBINATION OF STRONG AND GUSTY WINDS...AS WELL AS LOW RELATIVE
HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 302015
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
215 PM MDT SUN JUL 30 2006

MTZ112>118-310400-
/O.EXT.KTFX.FW.W.0002.060730T2015Z-060731T0400Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
215 PM MDT SUN JUL 30 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF 
CENTRAL AND SOUTHWEST MONTANA...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE:
112...113...114...115...116...117 AND 118.

WINDS WILL CONTINUE TO INCREASE AND BECOME GUSTY AS A COLD FRONT
PASSES THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AFTER 3
PM THIS AFTERNOON AND CONTINUE THIS EVENING. SUSTAINED WINDS OF 15
TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REST OF
CENTRAL AND SOUTHWEST MONTANA BY 6 PM THIS EVENING. RELATIVE
HUMIDITIES THIS AFTERNOON AND EVENING WILL RANGE FROM 15 TO 25
PERCENT. THE COMBINATION OF STRONG AND GUSTY WINDS...AS WELL AS
LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 310405
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1005 PM MDT SUN JUL 30 2006

MTZ112>118-310515-
/O.EXP.KTFX.FW.W.0002.000000T0000Z-060731T0400Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1005 PM MDT SUN JUL 30 2006

...RED FLAG WARNING HAS EXPIRED...

WINDS HAVE DECREASED TO UNDER 20 MPH AND HUMIDITIES ARE STARTING
TO CLIMBED ABOVE 20 PERCENT. THEREFORE...THE RED FLAG WARNING HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 30, 9:25 AM MDT, 7 minutes earlier.

Area forecast discussion, Jul 30, 9:25 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
925 AM MDT SUN JUL 30 2006

.DISCUSSION...

FORECAST REMAINS IN GOOD SHAPE BUT WILL UPDATE TO FRESHEN WORDING.
WILL ISSUE A RED FLAG WARNING FOR FIRE ZONES 112-113-114-115 VALID
FROM 21Z TO 04Z IN RESPONSE TO ANTICIPATED COLD FRONT PASSAGE ACROSS
THE AREA THIS EVENING. MODELS CONTINUE TO SUPPORT GUSTY WINDS WITH
FRONTAL PASSAGE. RH VALUES WILL CONTINUE TO DROP THIS AFTERNOON AS
THE AIRMASS HEATS UP.

&&

.AVIATION...
UPDATED 1145Z.
APPROACHING PACIFIC LOW PRESSURE TROUGH WILL PUSH A COLD FRONT
ACROSS AREA LATE THIS AFTERNOON AND EVENING SETTING OFF ISOLATED
THUNDERSTORMS. WINDS WILL INCREASE IN THE VICINITY OF THE FRONT...
DECREASING SOME SUNDAY EVENING. OVERALL...VFR CONDITIONS WILL
PREVAIL. BRITTON

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING ACCOMPANIED BY A
PERIOD OF GUSTY WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE
ZONES 112-113-114-115 VALID FROM 3PM TO 10 PM FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITIES. TEMPERATURES AHEAD OF THE FRONT THIS
AFTERNOON WILL AGAIN BE HOT BUT WINDS WILL BE GENERALLY LIGHT.
COOLER TEMPERATURES WILL RETURN MONDAY.

&&

.PREV DISCUSSION...ISSUED 312 AM MDT SUN JUL 30 2006

TODAY AND TONIGHT...AN UPPER LEVEL TROUGH OVER THE WEST COAST
WILL MOVE TOWARD MONTANA AS AN UPPER LEVEL RIDGE MOVES INTO THE
UPPER MIDWEST. A PACIFIC COLD FRONT WILL ALSO MOVE INTO THE REGION
THIS EVENING. AN UNSTABLE SOUTHWEST FLOW ALOFT WILL RESULT IN
ISOLATED THUNDERSTORMS. SOME THUNDERSTORMS WILL BE DRY THIS
AFTERNOON AND EVENING. IT WILL BE ANOTHER HOT DAY...BUT A FEW
DEGREES LOWER...ESPECIALLY OVER THE NORTHWEST. MODELS HAVE THE
COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON.
HOWEVER...BELIEVE THE FRONT WILL HANG UP ALONG THE CONTINENTAL
DIVIDE AND THEN MOVE THROUGH CENTRAL MONTANA THIS EVENING. IT WILL
BECOME BREEZY AND COOLER TONIGHT BEHIND THE FRONT.

MONDAY AND TUESDAY...CONSIDERABLY COOLER WEATHER WILL MOVE IN AS
THE UPPER LEVEL TROUGH MOVES THROUGH. THERE WILL BE A SLIGHT
CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER
THE SOUTHERN PORTION OF MY CWA. TEMPERATURES WILL RUN SLIGHTLY BELOW
AVERAGE FOR THE FIRST TIME IN FIVE WEEKS. WILLIAMSON DC

TUESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL LOW PRESSURE SLOWLY
SWEEPS ACROSS NORTHERN ROCKIES TUESDAY NIGHT AND WEDNESDAY.
RESULTING SOUTHWEST FLOW ALOFT WILL PRODUCE ISOLATED LATE AFTERNOON
AND EVENING THUNDERSTORMS. ALTHOUGH TEMPERATURES WILL HAVE COOLED BY
THIS TIME TO NEAR SEASONAL NORMALS...LATE AFTERNOON HEATING MAY
STILL PRODUCE A STRAY THUNDERSTORM OR TWO THROUGH FRIDAY NIGHT.
BRITTON

SATURDAY AND SUNDAY...MODELS IN BETTER AGREEMENT IN THE EXTENDED.
A WEAK TROUGH SHOULD MOVE THROUGH WESTERN MONTANA CAUSING ISOLATED
SHOWERS AND THUNDERSTORMS ALONG THE MOUNTAINS AND THE CENTRAL
PLAINS OVER THE WEEKEND. TEMPERATURES ARE PROGGED TO NEAR SEASONAL.
SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  95  54  80  53 /  20  20   0  20
CTB  89  49  76  51 /  20   0   0  10
HLN  97  56  82  56 /  20  20  20  20
BZN  96  53  81  50 /  20  20  20  20
WEY  85  51  75  47 /  20  20  30  20
DLN  91  52  78  51 /  10  20  20  10
HVR  95  55  84  53 /   0  10   0   0
LWT  93  53  78  53 /  10  20   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR PORTIONS OF
SOUTHWEST MONTANA (FIRE WEATHER ZONES 110 AND 111).

RED FLAG WARNING FROM 3 PM UNTL 10 PM MDT FOR FIRE ZONES
112-113-114-115.

&&

SHORT TERM...EMANUEL/DC WILLIAMSON
LONG TERM...BRITTON/SAUCIER
AVIATION...BRITTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 30, 3:45 AM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
345 AM MDT SUN JUL 30 2006

MTZ008>015-044>055-310945-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
345 AM MDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

AN UNSTABLE SOUTHWEST FLOW WILL PRODUCE ISOLATED THUNDERSTORMS
THIS AFTERNOON AND THIS EVENING WITH LITTLE OR NO PRECIPITATION AS
A PACIFIC COLD FRONT MOVES THROUGH.

A RED FLAG WARNING REMAINS IN EFFECT TODAY AND TONIGHT FOR PORTIONS
OF SOUTHWEST MONTANA FOR ISOLATED DRY THUNDERSTORMS...GUSTY WINDS AND
LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.